Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Coming off of Spironolactone

Discussion in 'Women's General Hair Loss Discussions' started by sheeny, Jul 14, 2016.

  1. sheeny

    sheeny Established Member

    Joined:
    May 1, 2015
    Messages:
    360
    Likes Received:
    7
    Dislikes Received:
    0
    So scared about extra shedding, but I'm ready to come off of it. Did anyone wean or stop taking Spironolactone without drastic shedding? Been on for a year- been on 200mg for 7 months or so. It helped my skin, but I don't know if it's helped my hair at all. I'm afraid that maybe it did help & I'll see drastic loss of I stop taking it. Any words of wisdom would be great!
     
  2. rva207

    rva207 Established Member

    Joined:
    Sep 16, 2014
    Messages:
    326
    Likes Received:
    3
    Dislikes Received:
    0
    Sorry no one has responded yet. I'm not on Spironolactone, but likely will be on something (would prefer to try finasteride first) in the near future. Why do you want to stop it, if you don't mind me asking?
     
  3. sheeny

    sheeny Established Member

    Joined:
    May 1, 2015
    Messages:
    360
    Likes Received:
    7
    Dislikes Received:
    0
    Hey! I think it is messing with my liver & kidney functions, unfortunately. I'm not sure how much it has helped, anyhow.

    - - - Updated - - -

    Well, I've been weaning off of Spironolactone for about a week. I'm at about 125-150 mg a day instead of 200. I plan to do this dosage for another 3-4 weeks then go down to 100mg, then hopefully 50 four weeks after that. I think taking a super low dose will help with any water retention caused by rogaine & hopefully not be as damaging to my organs. I see my endo on Wednesday, so I'm hoping she'll be on board with my plan. I'm so worried that coming off of this will cause a huge shed, but I guess I'll just move to supplemental hair if it does. Just being on the lower dose has me feeling so much better. Not as anxious, tired, etc. Please send me positive vibes that I'll come out of this with enough hair left on my head
     
  4. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    Hi Sheeny,
    Since being on it didn't really help your hair, I think you'll be fine coming off. Other than feeling tired and anxious, did you have any other side effects? (Irregular cycles, etc) I hear you on the supplemental hair thing. Sometimes I think about everything we're putting ourselves through to get our hair back and I'm wondering if it's all worth it. I was advised to start with Rogaine and add Spironolactone 6 months later but already with just Rogaine I'm concerned about my skin. What's agonizing is how long we have to wait to know if something is working. I just want to move on with my life! And the thoughts of being on meds for the rest of my life isn't really appealing. I guess I'm struggling between acceptance or still fighting for it. Anyways, sending you good vibes! I'm sure you'll be fine with your hair!
     
  5. hoping4best

    hoping4best Established Member

    Joined:
    Sep 8, 2015
    Messages:
    99
    Likes Received:
    5
    Dislikes Received:
    0
    I have a feeling I'm gonna leave the scalp pathologist on Monday with a "take Rogaine" RX. I'm already on several drugs, some for the rest of my life, for other conditions. It's not a picnic to manage drugs daily for years. Add new ones and it's even less fun. So I totally get your feelings about this, mellie and sheeny. I think doctors really underestimate the effect of being on long term meds can have on a person. I've been trying all the natural & hormone adjustment (some of the daily drugs I have to take are for a hormone condition already) things I can and may continue doing that for a while longer--I dunno.
     
  6. sheeny

    sheeny Established Member

    Joined:
    May 1, 2015
    Messages:
    360
    Likes Received:
    7
    Dislikes Received:
    0
    Hey mellie! I guess part of the problem is that I don't really know if it has really been helping me or maybe making this worse. That was the risk I took when I started taking it I suppose! I do know that it helped a lot with oily skin & most likely my sd issue. However, I hope that my hormones are in a better place now & that will help my skin. I went to my endo today & she said my labwork is great & I can stay on it, but I'm still going to try to decrease my dosage

    - - - Updated - - -

    Hey hoping4b-
    Yes, I feel that way, too. If Spironolactone made a huge, obvious difference then I guess if be ok with it,but that's not my situation. I also take natural progesterone & who knows how long I'll be on that. My dr originally put it in my head that I may want to really consider whether or not I want to keep myself on a drug forever that I don't absolutely need to stay healthy. Now she's saying I'm tolerating it really well & it would be fine if I continued for now. But I'm over it lol.
    Mellie- no other side effects besides my cycle being irregular for about 3 months at the 200mg dose. I'm not sure if my body adjusted to it alone or with the help of progesterone.
     

Share This Page